OATAO - Open Archive Toulouse Archive Ouverte Open Access Week

Improved Bounds for Small-Sample Estimation

Gratton, Serge and Titley-Peloquin, David Improved Bounds for Small-Sample Estimation. (2018) SIAM Journal on Matrix Analysis and Applications, 39 (2). 922-931. ISSN 0895-4798

(Document in English)

PDF (Author's version) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader

Official URL: https://doi.org/10.1137/17M1137541


We derive improved error bounds for small-sample statistical estimation of the matrixFrobenius norm. The bounds rigorously establish that small-sample estimators provide reliable order-of-magnitude estimates of norms and condition numbers, for matrices of arbitrary rank, even whenvery few random samples are used.

Item Type:Article
HAL Id:hal-02147979
Audience (journal):International peer-reviewed journal
Uncontrolled Keywords:
Institution:French research institutions > Centre National de la Recherche Scientifique - CNRS (FRANCE)
Université de Toulouse > Institut National Polytechnique de Toulouse - Toulouse INP (FRANCE)
Université de Toulouse > Université Toulouse III - Paul Sabatier - UT3 (FRANCE)
Université de Toulouse > Université Toulouse - Jean Jaurès - UT2J (FRANCE)
Université de Toulouse > Université Toulouse 1 Capitole - UT1 (FRANCE)
Other partners > Université McGill (CANADA)
Laboratory name:
Deposited On:14 May 2019 12:20

Repository Staff Only: item control page